Louisiana, 2014Damaging Wind in Louisiana, July 2, 2014
July 2, 2014 · NWS JAN · 1 event in 1 county or zone
An unseasonably strong cold front came through the region on July 2nd. Storms developed along the front, some of which brought damaging winds and some large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong cold front came through the region on July 2nd. Storms developed along the front, some of which brought damaging winds and some large hail. Behind the front, much cooler and drier air prevailed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 9:49 AM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 9:49 AM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT WED JUL 2 2014
.UPDATE...
MORNING SURFACE ANALYSIS INDICATES FRONTAL ZONE DRAPED NEAR THE HWY
82 CORRIDOR IN THE NRN PARTS OF THE CWA. AN OUTFLOW BOUNDARY THAT
MOVED THROUGH OVERNIGHT HAS DRIFTED INTO SRN MS AND ANOTHER WAS
EVIDENT NEAR SHREVEPORT, LA MOVING TO THE SE. ALL OF THESE AND ANY
OTHERS THAT DEVELOP THIS AFTERNOON WILL SERVE AS FOCUS MECHANISMS
FOR STORM DEVELOPMENT. MORNING REGIONAL SOUNDINGS INDICATES STEEP
LAPSE RATES WHILE DEEP LAYER SHEAR IS NOT TOO STRONG OVERALL.
HOWEVER...12Z UPPER AIR ANALYSIS INDICATES H5 UPPER S/WV OVER THE
ARKLATEX EMBEDDED IN THE LARGE SCALE UPPER TROUGH OVER THE UPPER
GREAT LAKES/MID MS VALLEY. THIS UPPER S/WV WILL ENHANCE MID-DEEP
LAYER SHEAR OVER AREAS ALONG/NW OF A LINE FROM NATCHEZ TO MACON,MS
LATE THIS AFTERNOON/EVENING. AS DEEP MIXING OCCURS TODAY...INVERTED-V
TYPE SOUNDINGS WILL SUPPORT STRONG DOWNDRAFT POTENTIAL. MICROBURST
POTENTIAL LOOKS FAIRLY HIGH TODAY WITH SBCAPES APPROACHING 3000-4000
J/KG...~1000 J/KG DCAPE...AND VERTICAL TOTALS AROUND 28-30 DEG C. IN
THIS ENVIRONMENT....STRONG TO SEVERE STORM DEVELOPMENT LOOK POSSIBLE.
THE AREAS WITH THE BEST EFFECTIVE SHEAR...~20-25KTS...LOOKS TO REMAIN
ALONG/NW OF A LINE FROM NATCHEZ TO MACON, MS. THUS...SEVERE POTENTIAL
REMAINS HIGHER IN THE AFOREMENTIONED AREAS AND GRAPHICS/HWO LOOK ON
TRACK. AREAS IN E/SE MS LOOK TO BE MORE PULSE/DIURNAL DRIVEN
CONVECTION AS THESE ARE ON THE EDGE OF THE H5 UPPER HIGH. CAN'T RULE
OUT A STRAY SEVERE STORM IN THESE AREAS BUT MORE SUFFICIENT
SHEAR/SEVERE POTENTIAL LOOKS TO REMAIN OFF TO THE W/NW.
CURRENT THINKING IS THAT STORMS WILL DEVELOP AFTER 19-20Z AND THE
PREVIOUS MORNING OUTFLOW BOUNDARY WILL SERVE AS FOCUS FOR CONVECTION
IN S/SE MS AND CURRENT BOUNDARY NEAR SHREVEPORT WILL SERVE AS FOCUS
FOR STORMS IN THE W...ALONG WITH THE FRONT SLOWLY DRIFTING TO THE S.
INCREASED POPS IN THE SE DUE TO HRRR INDICATING MORE POTENTIAL
THUNDERSTORM ACTIVITY. ALSO INCREASED FROM THE NW/SE DUE TO H925
MOISTURE GRADIENT TO THE N...INDICATIVE OF STORMS DEVELOPING IN THE
NW AND MOVING SE IN THE NW FLOW ALOFT...WHICH IS SUPPORTED BY THE
HRRR. FOR FORECAST ELEMENTS...HIGHS LOOK ON TRACK OVERALL BUT
SLIGHTLY TWEAKED HIGHS WITH WARMER TEMPS IN STORE FOR E/SE MS. IT
WILL ALSO BE A HOT AND HUMID AFTERNOON WITH HEAT INDICES PEAKING JUST
OVER 100 DEGREES AT MOST AREAS...ESPECIALLY IN E/SE MS.
OVERALL...ADJUSTED HOURLY TEMPS/DEWPOINTS/SKY COVER TO CURRENT
TRENDS. REST OF THE FORECAST IS ON TRACK. /DC/
&&
.AVIATION...VFR CONDITIONS LATE THIS MORNING. OTHERWISE ANTICIPATE
SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS MAINLY 3
TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE MIDDAY
THROUGH EARLY EVENING IN ALL AREAS BY BETTER CHANCES OF STORMS WILL
BE LATE THIS AFTERNOON IN EARLY EVENING AT GLH/GWO/CBM/GTR/TVR. IN
THESE LATTER AREAS STORMS PRODUCING MICROBURSTS AND HIGH LEVELS OF
TURBULENCE WILL BE POSSIBLE. WINDS TODAY WILL BE FROM THE
NORTHWEST...GENERALLY LESS THAN 10 KTS AWAY FROM THUNDERSTORMS.
/17/BB/
&&
.PREV DISCUSSION... /ISSUED 415 AM CDT WED JUL 2 2014/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...COLD FRONTAL BOUNDARY
SET TO SLOWLY PUSH SOUTH ACROSS THE REGION OVER THE NEXT 36 HOURS IS
MAKING FOR A SOMEWHAT DIFFICULT SHORT TERM FORECAST...BUT CONFIDENCE
IS HIGH ITS PASSAGE THROUGH THE ARKLAMISS WILL EVENTUALLY BRING
WIDESPREAD PLEASANT CONDITIONS BY LATE THURSDAY NIGHT. BUT...FOR
TODAY...WE HAVE TO DEAL WITH THE PROSPECT OF THIS INCOMING BOUNDARY
LATE IN THE DAY TRIGGERING ISOLATED TO SCATTERED THUNDERSTORMS IN
MAINLY NORTHERN AND WESTERN ZONES. PREVIOUS SHIFT INTRODUCED LIMITED
RISK OF SEVERE STORMS IN THE HWO FOR AREAS ROUGHLY ALONG AND WEST OF
THE NATCHEZ TRACE...MAINLY DUE TO DAMAGING WIND GUST POTENTIAL. THIS
ASSESSMENT STILL LOOKS BASICALLY ON TRACK WITH ONLY MINOR SPATIAL
AND TEMPORAL ADJUSTMENTS. DEBATED COVERING THE WHOLE REGION WITH
THIS RISK BECAUSE ALL AREAS WILL BE IN A HIGH LAPSE RATE ENVIRONMENT
THIS AFTERNOON WITH PLENTY OF DCAPE TO ENHANCE MICROBURST POTENTIAL
FROM MOSTLY PULSE-TYPE STORM ACTIVITY. HOWEVER...EVEN WITH THE
PROSPECT OF OUTFLOW BOUNDARIES PUSHING THROUGH SOUTHEAST MS THIS
AFTERNOON DEPTH OF MOISTURE ISSUES AND LINGERING THERMAL CAPPING
WILL LIKELY KEEP ACTIVITY THERE VERY ISOLATED. IT IS NEAR THE
INCOMING FRONTAL ZONE LATER THIS AFTERNOON INTO EARLY THIS EVENING
THAT MOISTURE SHOULD POOL SUFFICIENTLY AND CAPPING ERODE ENOUGH TO
HAVE CONFIDENCE IN 20 TO 30 PERCENT COVERAGE OF STORMS. OTHERWISE
FOR TODAY ANTICIPATE MOSTLY TO PARTLY SUNNY SKIES AND HIGHS SLIGHTLY
HOTTER THAN YESTERDAY (ALTHOUGH STILL BELOW MAVMOS INFLATED
EXPECTATIONS). PEAK HEAT INDICES WILL ONCE AGAIN BE NEAR OR SLIGHTLY
ABOVE THE CENTURY MARK.
THIS EVENING GENERAL MODEL CONSENSUS HAS BEST POOLING OF DEEP
MOISTURE AND INSTABILITY ALONG THE FRONTAL ZONE FROM THE ARKLATEX
BACK EAST THROUGH FAR NORTHERN LA. A LOOSE CLUSTER OF STORMS COULD
GENERATE HERE WITH AT LEAST SOME OF THE ACTIVITY BLEEDING OVER INTO
WEST-CENTRAL ZONES THROUGH AT LEAST MIDNIGHT. CURRENT THINKING IS
THAT POTENTIAL FOR ANY MARGINALLY SEVERE ACTIVITY SHOULD END IN THE
EVENING WITH NOT ENOUGH UPPER LEVEL SUPPORT OR LOW LEVEL JET
INFLUENCE TO KEEP SIGNIFICANT ACTIVITY GOING THROUGH THE WHOLE
NIGHT. THE BACK END OF THE SOMEWHAT DISJOINTED FRONTAL ZONE SHOULD
PUSH DOWN TO THE HIGHWAY 82 CORRIDOR BY DAYBREAK ALLOWING LOWS UP
THERE BY THURSDAY MORNING TO PROBABLY DROP INTO THE UPPER 60S.
ELSEWHERE...LOWS SHOULD BE IN THE MUGGY LOW TO MID 70S AGAIN.
WEAK FRONTAL LIFT WILL MIGRATE SLOWLY SOUTH THROUGH THE REGION ON
THURSDAY...AND LIKELY BE IN A POSITION TO TRIGGER ISOLATED TO
SCATTERED SHOWERS AND STORMS SOUTH OF I-20 BY THURSDAY AFTERNOON AS
THE ATMOSPHERE THERE HEATS AND DESTABILIZES. THE LATEST EURO MODEL
IS MORE BULLISH WITH THIS ACTIVITY IN SOUTHERN ZONES AND IT IS
POSSIBLE POPS IN LATER FORECASTS FOR THURSDAY AFTERNOON MAY HAVE TO
BE INCREASED IN SOUTHERN ZONES OVER WHAT I AM CURRENTLY ADVERTISING.
AT LEAST SOME STRONG STORMS WITH BRIEF GUSTY WINDS WILL BE POSSIBLE
IN THESE AREAS BUT AT THIS TIME POTENTIAL FOR ANYTHING MORE THAN A
STRAY SEVERE STORM LOOKING TOO LOW TO MENTION IN THE HWO DUE TO
LESSER LAPSE RATES AND DCAPE POTENTIAL THAN WILL BE THE CASE THIS
AFTERNOON. TEMPERATURES WILL REMAIN RATHER HOT AND HUMID IN SOUTHERN
ZONES AWAY FROM RAIN THURSDAY...BUT THE FURTHER NORTH YOU GO IN THE
FORECAST AREA THE MORE TOLERABLE CONDITIONS SHOULD BE WITH HUMIDITY
DECREASING AND HIGHS LIKELY REMAINING BELOW 90 DEGREES IN MANY AREAS
NORTH OF I-20. THURSDAY NIGHT SHOULD SEE THE ENTIRE FRONTAL ZONE
SLIPPING DOWN TOWARD THE COAST WITH COOLER AND DRIER AIR
INFILTRATING SOUTH THROUGH THE WHOLE CWA BY FRIDAY MORNING. LOWS BY
THIS TIME SHOULD GENERALLY RANGE FROM 60 TO 65 DEGREES WITH RECORDS
IN THE BALLPARK AT GREENWOOD AND TVR OBSERVING SITES. /BB/
LONG TERM...INDEPENDENCE DAY THROUGH NEXT WEDNESDAY...4TH OF JULY
FRIDAY INTO SATURDAY LOOKS QUITE PLEASANT FOR OUTDOOR ACTIVITIES
WITH REDUCED HUMIDITY AND BELOW NORMAL LOW TEMPERATURES WITH PLENTY
OF SUN. UPWARD MODERATING TEMPERATURES AND 20-40% CHANCE OF
SHOWERS/TSTORMS LOOK TO OCCUR SUNDAY THROUGH NEXT WEDNESDAY.
4TH OF JULY SYNOPTIC PATTERN WILL FEATURE A LONGWAVE TROUGH ACROSS
THE EASTERN CONUS THAT EXTENDS ACROSS THE LOWER MS VALLEY WHILE
DIRECTING TROPICAL CYCLONE ARTHUR NEAR CAPE HATTERAS AND RIDGING
RETROGRADING WEST INTO TEXAS. 1-2 SD BELOW NORMAL H925 TEMPS WILL
COMBINE WITH NEAR ALL TIME LOW PWATS /0.5-0.7"/ FOR THIS TIME OF
YEAR TO YIELD NEAR 10F BELOW NORMAL LOWS WITH SOME NORTHERN SITES
FLIRTING WITH RECORD LOWS BOTH FRIDAY AND SATURDAY MORNING AS TEMPS
FALL INTO THE UPPER 50S TO LOW 60S. FULL SUN DURING FRI-SAT WILL
WARM TEMPS BACK INTO UPPER 80S TO NEAR 90F.
LOW LEVEL FLOW TURNS SLOWLY BACK AROUND SUNDAY TO SE/S ALLOWING
DEEPER MOISTURE TO EDGE NORTHWARD ACROSS SOUTHERN ZONES AS
SUBTROPICAL RIDGING SLOWLY REESTABLISHES ITSELF ACROSS ATLANTIC INTO
GOM TRYING TO LINK WITH RIDGING IN SW CONUS. HOWEVER CONTINUED H5
NRN STREAM TROUGHING KEEPS RIDGE CONNECTION LINK BROKEN AND WITH A
PROGGED UPPER TROPOSPHERIC TROUGH DEVELOPING OVER SW GOM, THE
ARKLAMISS LOOKS TO BE IN A COL OR SADDLE POINT MONDAY. BETTER
DIVERGENCE ALOFT MONDAY THROUGH WEDNESDAY LOOKS TO OCCUR WITH
INCREASED H25 FLOW AROUND UPPER TROUGH WITH SE SFC-H7 FLOW BRINGING
IN NEAR 2" PWATS BY WEDNESDAY. THESE FACTORS ALONG WITH INSTABILITY
WILL COMBINE TO INCREASE CONVECTION COVERAGE EACH DAY IN THE 20-40%
RANGE INCREASING THROUGH MID NEXT WEEK.
FOR WEATHER ELEMENTS...MEXMOS TEMPS WERE GENERALLY ACCEPTED WITH
SLIGHT TWEAKS UP TO LOWS GIVEN WET GROUND MODERATION BUT STILL CLOSE
TO RECORD LOWS AND MEXPOPS WERE REDUCED FRI/SAT TO NEAR NIL. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 94 72 91 64 / 32 18 11 7
MERIDIAN 96 71 92 62 / 28 17 9 6
VICKSBURG 93 70 90 60 / 35 24 13 8
HATTIESBURG 96 74 95 67 / 27 14 17 12
NATCHEZ 93 72 90 64 / 31 19 22 13
GREENVILLE 93 69 87 62 / 34 14 4 2
GREENWOOD 93 67 87 61 / 30 14 4 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DC/17/BB/ALLEN
Hazardous weather outlook, Jul 2, 1:54 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 2 2014
ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058-
062>066-072>074-032000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
254 PM CDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061-
032000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
254 PM CDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT
PUSHING DOWN FROM THE NORTH.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 2, 2:33 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG LEXINGTON 33.12N 90.05W
07/02/2014 HOLMES MS LAW ENFORCEMENT
TREE DOWN ON A POWER LINE.
0255 PM TSTM WND DMG TCHULA 33.18N 90.22W
07/02/2014 HOLMES MS LAW ENFORCEMENT
ONE TREE DOWN ON A HOUSE AND ANOTHER DOWN ACROSS THE
RAILROAD.
&&
CMESpecial weather statement, Jul 2, 2:37 PM CST, 45 minutes before
MSZ043-044-048>050-022135-
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-HINDS MS-
337 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT WED JUL 2 2014
AN OUTFLOW BOUNDARY CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF CAMERON TO 3 MILES NORTHEAST OF EDWARDS
AT 336 PM CDT...MOVING SOUTHEAST AT 45 MPH. LOCATIONS THAT WILL BE
AFFECT BY THESE STRONG WINDS ARE...BUT NOT LIMITED TO...CANTON...
RAYMOND...THE ENTIRE JACKSON METRO AREA...CARTHAGE...AND FOREST.
PEOPLE IN HINDS...LEAKE...MADISON...RANKIN...AND SCOTT COUNTIES
SHOULD MONITOR THIS CLOSELY AND SECURE ANY LOOSE OUTDOOR OBJECTS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3239 8932 3223 8949 3222 8973 3204 8973
3205 9072 3223 9073 3234 9070 3234 9063
3237 9064 3244 9059 3248 9060 3257 9044
3249 9044 3249 9038 3254 9023 3288 8988
3289 8982 3267 8932
TIME...MOT...LOC 2036Z 297DEG 39KT 3284 8978 3248 9008
3239 9030 3234 9052
19Special weather statement, Jul 2, 2:47 PM CST, 35 minutes before
MSZ027-028-032-037-022145-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-CARROLL MS-
347 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF VAIDEN AT 347 PM
CDT...MOVING EAST AT 25 MPH.
PEOPLE IN SOUTHEASTERN CARROLL...WEST CENTRAL CHOCTAW...SOUTHERN
MONTGOMERY AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3347 8934 3321 8931 3323 8978 3341 8978
TIME...MOT...LOC 2047Z 269DEG 20KT 3332 8967
MME
Local storm report, Jul 2, 3:11 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG GRENADA 33.78N 89.81W
07/02/2014 GRENADA MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE COUNTY ESPECIALLY IN THE
NORTHERN AND EASTERN PARTS.
&&
CMESpecial weather statement, Jul 2, 3:13 PM CST, 9 minutes before
MSZ056-022145-
SMITH MS-
413 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BURNS AT 413 PM CDT...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN NORTHERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3214 8937 3201 8944 3209 8966 3221 8962
TIME...MOT...LOC 2113Z 297DEG 26KT 3214 8957
CME
Special weather statement, Jul 2, 3:13 PM CST, 9 minutes before
MSZ057-058-022200-
JASPER MS-CLARKE MS-
413 PM CDT WED JUL 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED JUL 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF STONEWALL AT 413
PM CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN CLARKE AND NORTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3206 8877 3217 8903 3222 8902 3223 8886
3222 8873
TIME...MOT...LOC 2113Z 281DEG 11KT 3221 8898
19Thunderstorm Wind, Franklin
- When
- July 2, 3:22 PM CST
- Where
- Franklin County, 0.91 mi SE of Winnsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.160, -91.720
A couple of trees were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533526.